| Catalog Number |
5992025 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Fistula (1862); Granuloma (1876); Unspecified Infection (1930); Sepsis (2067); Hernia (2240); Insufficient Information (4580)
| Date of Event |
08/10/2020
Type of Reportable Event
Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralight st and phasix st on (b)(6) 2020 and/or (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against ventralight st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralight st and phasix st on (b)(6) 2020 and/or (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against ventralight st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2020 - patient was diagnosed with parastomal hernia with obstruction, incisional hernia with multiple fascial defects with obstruction, known hostile abdomen thereby underwent robotic assisted repair with the implant of ventralight st w/ echo 2 mesh (device #1).Per operative notes, ¿the hernia sac was dissected.A ventralight st w/ echo 2 mesh (device #1) placed and secure it with suture.¿ (b)(6) 2020 - patient was diagnosed with pneumoperitoneum secondary to very small enterotomy without significant intraperitoneal contamination, acute hypoxemic contamination, sever sepsis thereby underwent laparoscopic repair of enterotomy, intraperitoneal drain placement.(b)(6) 2020 - patient was diagnosed with infected abdominal wall mesh, incisional hernia, parastomal hernia, fistula, granuloma, adhesions thereby underwent open repair with explant of ventralight st w/ echo 2 mesh (device #1) and implant of phasix st mesh (device #2).Per operative notes, ¿hernia sac was dissected.Infected ventralight st w/ echo 2 mesh (device #1) was removed.Fistula, adhesions were taken down.A phasix st mesh (device #2) was placed and secure it with suture.¿ (b)(6) 2021 - patient was diagnosed with infected abdominal wall mesh, adhesions, parastomal hernia, incisional hernia, inflammation thereby underwent open repair with explant of phasix st mesh (device #2).Per operative notes, ¿hernia sac was dissected.Infected phasix st mesh (device #2) was removed.Adhesions were taken down.The defect was closed with suture.¿.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and pma/510(k)# root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2019) is considered to be a best estimate.Updated fields: a2, b3, b4, b5, b6, b7, d4 (product catalog no., corporate lot no, expiry date, udi no.), d6a (date of implant), d6b (date of explant), g3, g6, h2, h4, h6, h10, h11.Corrected field: d1 (brand name), g4 (pma/510(k) #) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.